MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM ANGLED AWL; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

SYNTHES GMBH 2.0MM ANGLED AWL; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Catalog Number 03.617.993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Event year is reported as 2021; however exact date of event is unknown.Additional product code : ove.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown that the patient underwent for a surgery.During the surgery, when using the awl for the screw hole in the patient, the surgeon pulled out the awl and the sharp tip of the awl was still in the screw hole.The surgeon used forceps to pull out the awl tip.There was no delay reported.The surgery was completed successfully.There were no adverse consequences to the patient.Concomitant medical products: unknown zero profile screw (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for (1) 2.0mm angled awl this report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.617.993.Lot: 8003212.Manufacturing site: hagendorf.Release to warehouse date: august 29, 2012.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the complaint device awl ø2 angl was returned to customer quality (cq) west chester for investigation.During visual inspection, no issues were identified on the device.Document /specification review: based on the date of manufacture, the current and manufactured version of drawings.For the part were reviewed: awl 40° angled complete and tip.Dimensional inspection: measured dimension: diameter of the tip: conforming.Conclusion: the returned device had no defect that could have resulted in the complaint.Hence, the complaint was not confirmed.No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM ANGLED AWL
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11771823
Report Number8030965-2021-03554
Device Sequence Number17251764
Product Code KWQ
UDI-Device Identifier07611819933330
UDI-Public07611819933330
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.993
Device Lot Number8003212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: ZERO-P